Alert archive / North Carolina / Special Weather Statements in 2014

Special Weather Statement, NWS Raleigh, NC

April 30, 2014Cumberland County, Harnett County, Hoke County, North Carolina

NWS Raleigh, NC issued this special weather statement at Apr 30, 2014, 1:21 PM EDT for Cumberland County, Harnett County, Hoke County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2014, 1:21 PM EDT (17:21 UTC)
Expired
Apr 30, 2014, 2:15 PM EDT
In force
54 min
Issued by
NWS Raleigh, NC

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC

The radar

The Raleigh/Durham radar (KRAX), 78 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
282 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
369 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WWUS82 KRAH 301721
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
121 PM EDT WED APR 30 2014
 
NCZ077-086-088-301815-
HOKE-HARNETT-CUMBERLAND-
121 PM EDT WED APR 30 2014

...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
HOKE...HARNETT AND CUMBERLAND COUNTIES UNTIL 215 PM EDT...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS NEAR FORT BRAGG...MOVING NORTHEAST
AT 35 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. 

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...LILLINGTON...FORT BRAGG...DUNN...ANGIER...
BENSON...GODWIN...ANTIOCH AND POPE AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3484 7934 3496 7936 3504 7946 3521 7925
      3518 7910 3527 7922 3558 7890 3552 7869
      3534 7853 3520 7864 3511 7864 3508 7867
      3499 7864 3486 7850 3484 7890 3490 7894
      3495 7904 3483 7920
TIME...MOT...LOC 1720Z 207DEG 30KT 3511 7911 

$$

ELLIS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Apr 30, 12:35 PM EDT, 46 minutes earlier.

Area forecast discussion, Apr 30, 12:35 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1235 PM EDT WED APR 30 2014

.SYNOPSIS... A LARGE AND VIGOROUS STORM SYSTEM OVER THE MIDWEST WILL
CONTINUE TO BRING UNSETTLED WEATHER TO THE REGION THIS AFTERNOON
THROUGH TONIGHT. A COLD FRONT WILL MOVE SLOWLY EASTWARD ACROSS THE
REGION THURSDAY INTO THURSDAY NIGHT. DRY AND COOLER WEATHER WILL
SPREAD IN FROM THE WEST FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1235 PM WEDNESDAY...

UPDATE... A LARGE MULTICELL COMPLEX HAS FORMED FROM CHARLESTON NORTH
INTO EAST-CENTRAL NC ALONG NUMEROUS MERGING BOUNDARIES.  WHILE NOT
COINCIDENT WITH THE BEST DEEP LAYER SHEAR...LOW-LEVEL HELICITY
VALUES MAY STILL SUPPORT SOME EMBEDDED ROTATING STORMS.  THE
ORIENTATION OF THE STORM CLUSTERS SUGGEST FLASH FLOODING MAY BE A
BIGGER CONCERN ALONG THE I-95 CORRIDOR...WHERE SEVERAL INCHES OF
RAIN FELL JUST YESTERDAY.  WILL BE MAKING SOME EDITS TO THE FORECAST
TO REFLECT THE EASTWARD SHIFT IN FOCUS. -SMITH

THE WEDGE/WARM FRONT CONTINUES TO PUSH NORTHWEST AND IS JUST EAST
IF THE TRIAD...PUTTING NEARLY ALL OF CENTRAL NC IN THE WARM SECTOR
CHARACTERIZED BY LOWER 70 DEWPOINTS.  REGIONALLY...THERE IS
WIDESPREAD CLOUD COVER FROM CONVECTION ALONG THE GULF COAST...BUT
SPC MESOANALYSIS SHOWS DESTABILIZATION ALREADY UNDERWAY IN THE WARM
SECTOR...AIDED BY RELATIVELY STEEP MID LEVEL LAPSE RATES BETWEEN
850MB AND 500MB PER THE KGSO 12Z RAOB.  LATEST RAP SOUNDINGS SHOW
1000-2000 J/KG MLCAPE IN THE WARM SECTOR BY EARLY AFTERNOON. BULK
SHEAR CONTINUES TO BE STRONG WITH A CORRIDOR OF 45-50KT OVER THE
WESTERN HALF OF THE STATE.  LOW-LEVEL HODOGRAPHS REMAIN CYCLONICALLY
CURVED WITH SOUTHEASTERLY SURFACE WINDS AND A 40KT 850MB FLOW OVER
THE CAROLINAS.  OUTSIDE OF THE RETREATING WEDGE FRONT...TRIGGERS FOR
CONVECTION ARE A LITTLE MORE NEBULOUS...BUT CONVECTION IS ALREADY
ONGOING OVER CENTRAL SC...WITH A REMNANT MCV OVER THE SAVANNAH RIVER
BASIN.  RAP VORT FORECASTS BRING THIS MCV OVER THE SANDHILLS IN THE
17-19Z TIME FRAME.  THIS MAY THE MOST OBVIOUS FEATURE UPSTREAM TO
KEY ON...THOUGH CONVECTION SHOULD CONTINUE TO DEVELOP ALONG
DIFFERENTIAL HEATING AND OUTFLOW BOUNDARIES.   ALL OF THESE
INGREDIENTS WILL SUPPORT SEVERE STORMS WITH THE POTENTIAL FOR LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

GIVEN THAT THE TRIAD IS CLOSE TO BEING SCOURED OUT FO THE STABLE
AIRMASS...WILL FORECAST HIGHS IN THE 75-83 RANGE.

WHILE RAINFALL HAS BEEN A LITTLE LACK LUSTER OVER THE PIEDMONT...
STORM MOTION TODAY SHOULD STILL SUPPORT TRAINING OF CELLS....AND
AREAS ALONG THE I-95 CORRIDOR WERE MORE THAN PRIMED WITH LAST
EVENINGS RAINFALL.  THUS...THE FLASH FLOOD WATCH WILL CONTINUE TODAY.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 330AM WEDNESDAY...

THURSDAY...THREAT FOR SCATTERED SHOWERS AND A FEW T-STORMS WILL
REMAIN BASICALLY EAST OF HIGHWAY 1 THROUGH MID DAY....AND EAST OF I-
95 THROUGH LATE AFTERNOON AS MID LEVEL TROUGH CROSSES THE REGION.
WIND PROFILES AND AVAILABLE INSTABILITY SUGGEST THAT STORMS SHOULD
REMAIN BELOW SEVERE CRITERIA.  SLIGHTLY COOLER TEMPS THU WITH MAX
TEMPS RANGING BETWEEN THE MID 70S NE TO AROUND 80 SE.

A MORE STABLE...DRIER...COOLER AIR MASS WILL SETTLE OVER THE
FORECAST AREA THURSDAY NIGHT INTO FRIDAY. A WEAK UPPER DISTURBANCE
PASSING OVERHEAD FRIDAY AFTERNOON MAY TRIGGER AN ISOLATED SHOWER OR
TWO OVER OUR SE COUNTIES...IF ENOUGH MOISTURE IS AVAILABLE. MAX
TEMPS FRIDAY NEAR 70-LOWER 70S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 1225 PM TUESDAY...

WE SHOULD SEE LINGERING MID-HIGH CLOUDS ESPECIALLY IN THE ERN CWA
THROUGH MUCH OF SAT... AS A POTENT VORTICITY MAX CROSSES GA AND THE
CAROLINAS... BUT DRY/STABLE LOW LEVELS WILL INHIBIT PRECIP
DEVELOPMENT. OTHERWISE... ONCE THE MID LEVEL TROUGH AXIS FINALLY
SHIFTS TO OUR EAST SAT EVENING... EXPECT DRY AND SEASONABLE WEATHER
FOR SUNDAY. A STRONG MID LEVEL CLOSED LOW WILL TRACK ESE ACROSS THE
ST LAWRENCE VALLEY AND NEW ENGLAND SUNDAY... SETTLING JUST OFF THE
NEW ENGLAND COAST MON BEFORE WOBBLING TO THE EAST OR NE LATE TUE
THROUGH WED. TO OUR WEST... BROAD RIDGING OVER THE SW QUARTER OF THE
CONUS ON SUNDAY WILL SHIFT EASTWARD THROUGH THE CENTRAL STATES...
AMPLIFYING AS IT REACHES THE SOUTHEAST STATES BY WED. THIS WILL
RESULT IN GENERALLY FLAT NORTHWESTERLY MID LEVEL FLOW OVER THE
REGION. A BACKDOOR FRONTAL ZONE ORIENTED WEST-EAST ACROSS VA SUNDAY
IS EXPECTED TO DIP SOUTHWARD ACROSS NE NC MONDAY... THEN HOLD MAINLY
STATIONARY IN A NW-SE FASHION ALONG THE VA/NC BORDER AND NE NC
THROUGH TUE. IN THIS SORT OF A NORTHWEST FLOW PATTERN THERE IS THE
POTENTIAL FOR UPSTREAM CONVECTION OVER THE OH VALLEY TO TRACK
SOUTHEASTWARD ACROSS NC... AND FOR NOW WILL LEAVE IN A SLIGHT CHANCE
OF SHOWERS AND STORMS FOR MON/TUE TO ADDRESS THIS POTENTIAL. AS THE
RIDGE ALOFT APPROACHES FROM THE WEST LATE TUE INTO WED... THIS
BOUNDARY SHOULD BE PUSHED A BIT NORTHEASTWARD... WITH A DRYING
COLUMN AND WARMING LOW LEVELS. TEMPS CLOSE TO SEASONAL NORMALS
(WHICH IS LOW-MID 50S FOR LOWS AND MID-UPPER 70S FOR HIGHS) THROUGH
TUE... THEN ABOVE NORMAL TEMPS (HIGHS IN LOW-MID 80S) WED. -GIH

&&

.AVIATION /12Z WEDNESDAY THROUGH MONDAY/...
AS OF 750 AM WEDNESDAY...

LIFR CEILINGS WILL LINGER THROUGH 12-14Z IN THE TRIAD AS THE
RESIDUAL WEDGE AIRMASS GRADUALLY ERODES. THE WARM FRONT WILL LIFT
NORTH OF THE TRIAD IN THE MID MORNING...WITH WINDS VEERING TO
SOUTHERLY AND INCREASING TO 12-15KT WITH GUSTS TO 25KT.

WINDS WILL BE BREEZY OUT OF THE SOUTH...WITH 15 KNOTS GUSTING TO 25
KNOTS OVER THE AREA AFTER 15Z. CEILINGS WILL BE MAINLY MVFR AND
VISIBILITIES VFR OUTSIDE OF CONVECTION THROUGH AROUND 04Z...WITH
CEILINGS LOWERING TO IFR TONIGHT AS THE AIRMASS COOLS AND WINDS
SUBSIDE A BIT. THIS MAKES THE FORECAST DETAIL AND TIMING QUITE
PROBLEMATIC AS A DEEP PLUME OF MOISTURE OFF THE GULF WILL MAINTAIN
HIGH CHANCES OF CONVECTION ACROSS THE ENTIRE AREA TODAY...WITH THE
HIGHEST CHANCE OF STRONGER THUNDERSTORM ACTIVITY IN THE AFTERNOON
INTO EVENING...16Z-02Z WHEN INSTABILITY WILL PEAK DIURNALLY.

IN THE LONGER RANGE...THE SURFACE FRONT WILL BE SLOWLY EDGING
EAST...WITH LINGERING MVR CONDITIONS AND SHOWERS GRADUALLY IMPROVING
TO VFR IN THE WEST BY MID DAY THURSDAY. STRONGER CONVECTION WITH
THUNDER WILL LINGER IN THE EAST THROUGH AROUND SUNSET
THURSDAY...WITH IMPROVING CONDITIONS AROUND 00Z. A STRONGER COLD
FRONT WILL BE MOVING ACROSS THE AREA FRIDAY NIGHT/SATURDAY WITH VFR
CONDITIONS EXPECTED THURSDAY NIGHT THROUGH MONDAY

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...SMITH
SHORT TERM...WSS
LONG TERM...HARTFIELD
AVIATION...MLM
Hazardous weather outlook, Apr 30, 5:57 AM EDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
557 AM EDT WED APR 30 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-011000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
557 AM EDT WED APR 30 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL
NORTH CAROLINA TODAY. THE AIR MASS WILL BECOME MODERATELY UNSTABLE
THIS AFTERNOON AND THIS EVENING. THIS WILL SUPPORT THE DEVELOPMENT
OF SCATTERED SEVERE THUNDERSTORMS. THE MAIN SEVERE WEATHER THREATS
WILL BE DAMAGING WIND GUSTS...LARGE HAIL AND A FEW TORNADOES.
WHILE AN ISOLATED SEVERE THUNDERSTORM MAY OCCUR THIS MORNING...THE
BEST CHANCE FOR SCATTERED SEVERE THUNDERSTORMS WILL OCCUR BETWEEN
2 PM AND MIDNIGHT.

SINCE THE AIR MASS WILL BECOME VERY MOIST...THE STORMS WILL
PRODUCE TORRENTIAL RAINFALL. THE POTENTIAL EXISTS FOR THE STORMS
TO CROSS REPEATEDLY OVER THE SAME LOCATION. IF THIS OCCURS...FLASH
FLOODING WILL LIKELY OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH THIS
EVENING.

In the hours before

Local storm report, Apr 30, 8:13 AM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
813 AM EDT WED APR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND DMG     1 SSE BUIES CREEK       35.39N  78.73W
04/29/2014                   HARNETT            NC   911 CALL CENTER

            2 TREES DOWN ACROSS ROAD AT HWY 27E AND HWY 421 NEAR
            BUIES CREEK

0356 PM     TORNADO          2 NE STEDMAN            35.03N  78.67W
04/29/2014                   CUMBERLAND         NC   911 CALL CENTER

            DAMAGE TO HOMES AT HANCOCK AND JOHN NUNNERY ROAD

0402 PM     FUNNEL CLOUD     STEDMAN                 35.02N  78.70W
04/29/2014                   CUMBERLAND         NC   EMERGENCY MNGR

            FUNNEL CLOUD SPOTTED WITH DEBRIS IN AIR ALONG
            WADE-STEDMAN RD NEAR STEDMAN.

0411 PM     HAIL             3 NNE LUCAMA            35.68N  77.98W
04/29/2014  E1.75 INCH       WILSON             NC   911 CALL CENTER

            GOLF BALL SIZE HAIL AT HWY 117

0412 PM     HAIL             1 SW WILSON             35.72N  77.95W
04/29/2014  E1.25 INCH       WILSON             NC   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL COVERING THE GROUND AT
            TARBORO ST AND GLENDALE ST

0413 PM     HAIL             WILSON                  35.73N  77.92W
04/29/2014  E1.75 INCH       WILSON             NC   911 CALL CENTER

            GOLF BALL SIZE HAIL AT THE 911 CENTER

0426 PM     HAIL             2 WSW WILSON            35.72N  77.95W
04/29/2014  E1.75 INCH       WILSON             NC   TRAINED SPOTTER

            GOLF BALL SIZE HAIL AT TARBORO ST AND GLENDALE ST

0438 PM     FUNNEL CLOUD     2 NE EASTOVER           35.12N  78.76W
04/29/2014                   CUMBERLAND         NC   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED IN THE VICINITY OF 295 AND I-95

0444 PM     HAIL             1 SSE BONNIE DOONE      35.08N  78.95W
04/29/2014  E0.75 INCH       CUMBERLAND         NC   AMATEUR RADIO

            PENNY SIZE HAIL

0445 PM     FLASH FLOOD      WILSON                  35.73N  77.92W
04/29/2014                   WILSON             NC   EMERGENCY MNGR

            NUMEROUS FLOODED ROADS ACROSS THE COUNTY. SEVERAL ROADS
            BECAME IMPASSABLE AS OF EVENT TIME.

0452 PM     HAIL             2 ESE ELM CITY          35.80N  77.84W
04/29/2014  E1.00 INCH       WILSON             NC   AMATEUR RADIO

            QUARTER SIZE HAIL AT EAST LANGLEY ROAD AND
            BRIDGERSVILLE ROAD

0455 PM     WALL CLOUD       4 WNW NAHUNTA           35.52N  78.12W
04/29/2014                   JOHNSTON           NC   AMATEUR RADIO

            ROTATING WALL CLOUD OBSERVED TO THE WEST

0545 PM     FLASH FLOOD      WILSON                  35.73N  77.92W
04/29/2014                   WILSON             NC   EMERGENCY MNGR

            NUMEROUS STREETS FLOODED ACROSS THE COUNTY. CARS
            STALLED IN FLOOD WATERS IN TOWN.

0556 PM     TSTM WND DMG     1 ESE SHARPSBURG        35.86N  77.81W
04/29/2014                   WILSON             NC   911 CALL CENTER

            COUNTY 911 REPORTS DEBRIS BLOWN ACROSS OLD WILSON ROAD.

0620 PM     TORNADO          6 NNE CONETOE           35.89N  77.41W
04/29/2014                   EDGECOMBE          NC   911 CALL CENTER

            TORNADO TOUCHDOWN ON MOORING ROAD. ROOF BLOWN OFF A
            RESIDENCE. NUMEROUS DOWNED TREES. MANY OTHER REPORTS OF
            MINOR STRUCTURAL DAMAGE AND DOWNED TREES IN THIS GENERAL
            AREA.

0630 PM     FLASH FLOOD      PINETOPS                35.79N  77.64W
04/29/2014                   EDGECOMBE          NC   911 CALL CENTER

            EDGECOMBE COUNTY 911 REPORTS NUMEROUS ROAD CLOSURES
            ACROSS THE COUNTY DUE TO FLOODED ROADS. SOUTHERN HALF OF
            COUNTY HARDEST HIT.

0636 PM     FLASH FLOOD      4 SSW BONNIE DOONE      35.04N  78.98W
04/29/2014                   CUMBERLAND         NC   SOCIAL MEDIA

            WEBCAM AT SKIBO AND RAEFORD RD SHOWS ABOUT A FOOT OF
            WATER ON ROAD.

0717 PM     FLASH FLOOD      FAYETTEVILLE            35.07N  78.90W
04/29/2014                   CUMBERLAND         NC   NEWSPAPER

            FLOODING ONGOING IN THE VICINITY OF MONTCLAIR... AS
            WELL AS RAEFORD ROAD.

0733 PM     HAIL             SALEMBURG               35.01N  78.50W
04/29/2014  E1.00 INCH       SAMPSON            NC   TRAINED SPOTTER

            QUARTER SIZE HAIL

0741 PM     TORNADO          2 WNW SALEMBURG         35.02N  78.54W
04/29/2014                   SAMPSON            NC   TRAINED SPOTTER

            SPOTTER REPORTS TORNADO ON THE GROUND EAST OF
            AUTRYVILLE... REPORT UNCONFIRMED AT THIS TIME

0804 PM     TORNADO          5 NE SALEMBURG          35.07N  78.45W
04/29/2014                   SAMPSON            NC   AMATEUR RADIO

            TORNADO REPORTED ON THE GROUND NEAR HONEYCUTT ROAD NEAR
            SALEMBURG... REPORT 3RD HAND FROM SCANNER VIA SKYWARN

0810 PM     TORNADO          5 WSW HOBBTON           35.16N  78.40W
04/29/2014                   SAMPSON            NC   911 CALL CENTER

            POSSIBLE TORNADO TOUCHDOWN NEAR INTERSECTION OF JUNIPER
            AND CHURCH ROADS. DAMAGE INCLUDED A SINGLE-WIDE WITH
            SIGNIFICANT DAMAGE AND SEVERAL OUT BUILDINGS DESTROYED.

&&

EVENT NUMBER RAH1401348 RAH1401354 RAH1401353 RAH1401350 RAH1401352
RAH1401351 RAH1401357 RAH1401355 RAH1401356 RAH1401370 RAH1401358
RAH1401359 RAH1401369 RAH1401366 RAH1401362 RAH1401363 RAH1401360
RAH1401361 RAH1401364 RAH1401365 RAH1401367 RAH1401368

BLS
Special weather statement, Apr 30, 11:59 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1159 AM EDT WED APR 30 2014

NCZ025-041-301630-
WAKE-DURHAM-
1159 AM EDT WED APR 30 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL WAKE AND
SOUTHEASTERN DURHAM COUNTIES UNTIL 1230 PM EDT...

AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CARY...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...RDU INTERNATIONAL...MORRISVILLE...WILLIAM B
UMSTEAD STATE PARK...BETHESDA...FALLS LAKE STATE REC AREA...FALLS
LAKE AND FALLS LAKE BOAT RAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3588 7847 3573 7881 3582 7892 3587 7891
      3607 7878 3607 7874
TIME...MOT...LOC 1559Z 211DEG 20KT 3579 7886

24
Special weather statement, Apr 30, 12:12 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1212 PM EDT WED APR 30 2014

NCZ040>042-075>077-086-088-301715-
HOKE-WAKE-LEE-HARNETT-CHATHAM-MOORE-CUMBERLAND-JOHNSTON-
1212 PM EDT WED APR 30 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF HOKE...
WAKE...LEE...HARNETT...EASTERN CHATHAM...EASTERN MOORE...CUMBERLAND
AND WESTERN JOHNSTON COUNTIES UNTIL 115 PM EDT...

AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RDU
INTERNATIONAL TO NEAR FORT BRAGG...AND MOVING NORTHEAST AT 35 MPH.

HEAVY RAINFALL...HAIL UP TO THE SIZE OF NICKELS...WIND GUSTS UP TO
40 MPH...AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...FAYETTEVILLE...CARY...SANFORD...SOUTHERN PINES...RAEFORD...
PITTSBORO...LILLINGTON...FORT BRAGG AND WAKE FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3484 7934 3504 7946 3538 7927 3552 7935
      3557 7922 3556 7922 3556 7921 3586 7911
      3587 7883 3597 7871 3607 7875 3598 7843
      3583 7826 3561 7860 3532 7853 3509 7867
      3486 7850 3484 7890 3495 7904 3483 7920
TIME...MOT...LOC 1610Z 210DEG 29KT 3592 7879 3510 7908

10
Special weather statement, Apr 30, 1:18 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
118 PM EDT WED APR 30 2014

NCZ008>011-026>028-041>043-301845-
HALIFAX-VANCE-WAKE-WARREN-GRANVILLE-FRANKLIN-NASH-WILSON-EDGECOMBE-
JOHNSTON-
118 PM EDT WED APR 30 2014

...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
HALIFAX...VANCE...WAKE...WARREN...GRANVILLE...FRANKLIN...NASH...
WILSON...EDGECOMBE AND CENTRAL JOHNSTON COUNTIES UNTIL 245 PM EDT...

AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS NEAR CLAYTON...OR 14 MILES NORTH OF
SMITHFIELD...MOVING NORTH AT 25 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...ROCKY MOUNT...ROANOKE RAPIDS...HENDERSON...
TARBORO...SMITHFIELD...OXFORD...NASHVILLE AND CREEDMOOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3600 7741 3582 7735 3558 7782 3559 7808
      3564 7814 3540 7859 3559 7862 3552 7871
      3561 7900 3586 7890 3587 7883 3600 7870
      3609 7881 3654 7879 3654 7790 3648 7765
      3641 7755 3632 7757 3633 7744 3611 7723
TIME...MOT...LOC 1717Z 199DEG 23KT 3572 7838

ELLIS
Special weather statement, Apr 30, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
121 PM EDT WED APR 30 2014

NCZ077-086-088-301815-
HOKE-HARNETT-CUMBERLAND-
121 PM EDT WED APR 30 2014

...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
HOKE...HARNETT AND CUMBERLAND COUNTIES UNTIL 215 PM EDT...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS NEAR FORT BRAGG...MOVING NORTHEAST
AT 35 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...LILLINGTON...FORT BRAGG...DUNN...ANGIER...
BENSON...GODWIN...ANTIOCH AND POPE AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3484 7934 3496 7936 3504 7946 3521 7925
      3518 7910 3527 7922 3558 7890 3552 7869
      3534 7853 3520 7864 3511 7864 3508 7867
      3499 7864 3486 7850 3484 7890 3490 7894
      3495 7904 3483 7920
TIME...MOT...LOC 1720Z 207DEG 30KT 3511 7911

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:16 PM EDTSevere Thunderstorm WarningRAHWayne44 min
Apr 29, 8:39 PM EDTSpecial Weather StatementRAHCumberland36 min
Apr 29, 8:51 PM EDTSpecial Weather StatementRAHWayne39 min
Apr 29, 10:07 PM EDTAreal Flood AdvisoryRAHWilson3 hr
Apr 29, 10:38 PM EDTSpecial Weather StatementRAHFranklin67 min
Apr 29, 11:29 PM EDTSpecial Weather StatementRAHHalifax61 min
Apr 30, 12:12 AM EDTSpecial Weather StatementRAHWarren33 min
Apr 30, 12:22 AM EDTSevere Thunderstorm WarningRAHHalifax38 min
Apr 30, 4:12 AM EDTSpecial Weather StatementRAHDavidson, Forsyth48 min
Apr 30, 4:49 AM EDTSpecial Weather StatementRAHDurham41 min
Apr 30, 4:51 AM EDTTornado WarningRAHChatham, Durham, Orange39 min
Apr 30, 5:24 AM EDTTornado WarningRAHDurham, Granville, Wake51 min
Apr 30, 6:08 AM EDTTornado WarningRAHGranville, Vance52 min
Apr 30, 6:40 AM EDTSpecial Weather StatementRAHPerson20 min
Apr 30, 11:59 AM EDTSpecial Weather StatementRAHWake31 min
Apr 30, 12:12 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Wake63 min
Apr 30, 1:18 PM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Granville, Halifax, Nash, Vance and 3 more87 min
Apr 30, 1:28 PM EDTAreal Flood AdvisoryRAHHarnett, Wake3 hr
Apr 30, 2:18 PM EDTSpecial Weather StatementRAHSampson, Wayne57 min
Apr 30, 2:43 PM EDTAreal Flood AdvisoryRAHFranklin, Halifax, Nash2 hr
Apr 30, 3:24 PM EDTFlash Flood WarningRAHHalifax2 hr

Nearby

Special Weather Statements in North Carolina, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.